Alert archive / North Carolina / Small Craft Advisories in 2021

Small Craft Advisory 67, NWS Wilmington, NC

November 7, 2021

NWS Wilmington, NC issued this small craft advisory at Nov 7, 2021, 6:36 PM EST. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Nov 7, 2021, 6:36 PM EST (23:36 UTC)
Expired
Nov 8, 2021, 9:33 PM EST
In force
27 hr
Issued by
NWS Wilmington, NC

The text

As transmitted.

604 
WHUS72 KILM 072336
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
636 PM EST Sun Nov 7 2021

AMZ254-256-080900-
/O.CAN.KILM.GL.W.0008.000000T0000Z-211108T0000Z/
/O.NEW.KILM.SC.Y.0067.211107T2336Z-211108T2100Z/
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
636 PM EST Sun Nov 7 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST MONDAY...
...GALE WARNING IS CANCELLED...

* WHAT...North winds 20 to 30 kt and seas 4 to 7 ft.

* WHERE...Northeast South Carolina coastal waters.

* WHEN...Until 4 PM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ250-252-080500-
/O.CON.KILM.GL.W.0008.000000T0000Z-211108T0500Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
636 PM EST Sun Nov 7 2021

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

* WHAT...North winds 20 to 30 kt with gusts up to 35 kt and seas 
  6 to 9 ft.

* WHERE...Southeast North Carolina coastal waters.

* WHEN...Until midnight EST tonight.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
4 follow-up statements
486 
WHUS72 KILM 080600
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
100 AM EST Mon Nov 8 2021

AMZ250-252-082300-
/O.EXB.KILM.SC.Y.0067.000000T0000Z-211109T0500Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
100 AM EST Mon Nov 8 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EST 
TONIGHT...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 5
  to 8 ft.

* WHERE...Southeast North Carolina coastal waters.

* WHEN...Until midnight EST tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ254-256-082300-
/O.EXT.KILM.SC.Y.0067.000000T0000Z-211108T2300Z/
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
100 AM EST Mon Nov 8 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST THIS
EVENING...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 3
  to 7 ft.

* WHERE...Northeast South Carolina coastal waters.

* WHEN...Until 6 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
DCH
188 
WHUS72 KILM 082009
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
309 PM EST Mon Nov 8 2021

AMZ254-256-082115-
/O.CAN.KILM.SC.Y.0067.000000T0000Z-211108T2300Z/
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
309 PM EST Mon Nov 8 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Conditions have improved and the Small Craft Advisory has been
cancelled.

$$

AMZ250-252-090415-
/O.CON.KILM.SC.Y.0067.000000T0000Z-211109T0500Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
309 PM EST Mon Nov 8 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

* WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas 4
  to 6 ft.

* WHERE...Southeast North Carolina coastal waters.

* WHEN...Until midnight EST tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
670 
WHUS72 KILM 082338
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
638 PM EST Mon Nov 8 2021

AMZ250-252-090500-
/O.CON.KILM.SC.Y.0067.000000T0000Z-211109T0500Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
638 PM EST Mon Nov 8 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

* WHAT...North winds 15 to 20 kt with gusts up to 25 kt.

* WHERE...Southeast North Carolina coastal waters.

* WHEN...Until midnight EST tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
155 
WHUS72 KILM 090233
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
933 PM EST Mon Nov 8 2021

AMZ250-252-090345-
/O.CAN.KILM.SC.Y.0067.000000T0000Z-211109T0500Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
933 PM EST Mon Nov 8 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Nov 7, 3:27 PM EST, 3 hours 9 minutes earlier.

Area forecast discussion, Nov 7, 3:27 PM EST, 3 hours 9 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
327 PM EST Sun Nov 7 2021

.SYNOPSIS...
Conditions will improve through early week as strong low
pressure offshore pulls away, with lingering coastal flooding.
A warm up will occur into mid-week ahead of an approaching
frontal system, that will arrive into the area late week.
Temperatures are expected to cool down next weekend as a cold
front sweeps off the coast, with good rain chances Friday and
Saturday.

&&

.NEAR TERM /THROUGH MONDAY NIGHT/...
Late visible pictures show noticeably thinning cloud trends,
with rapid drying expected throughout the column into evening on
north wind trajectories. A thin layer of low level moisture
will become trapped overnight and nearly saturated at a few
thousand feet and cooling tonight may form a shallow cloud deck
into early Monday, with drying winning-out before or around
daybreak to a clear sky, wind chills in the 30s at sunrise.

Dewpoints to drop and winds to ease overnight, but winds will
pick back up with diurnal mixing Monday, with gusts to 25 mph
over many spots through morning. Without wind in the boundary
layer it would be a lot colder, but expect upper 30s over inland
NE SC and low to mid 40s elsewhere where synoptic gradient is a
little tighter. Under sunshine Monday, the upper 60s will feel
quite pleasant to many, after an unseasonable cool, grey, and
windy weekend.

The High Surf Advisories will likely be allowed to expire this
evening over NE SC beaches, a little longer in duration for the
SE NC coast. Our criteria for High Surf is 6 foot breakers or
higher in the surf zone.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
Outside of scattered high clouds Wednesday, clear and dry
conditions expected for the short term period due to surface
high pressure and mid level ridging. Aloft, zonal flow sets up
across the Carolinas with a trough moving across the Mississippi
Valley Wednesday night. High temps will run above normal near
75 degrees, with low temps in the mid to upper 40s. Lingering
minor coastal flooding possible along local beaches and downtown
ILM Tuesday AM high tide.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
High pressure slides offshore Thursday setting up southerly
flow in the low to mid levels and increase in moisture. Well
above normal temps continue Thursday with highs in the mid to
upper 70s and low temps Thursday night in the upper 50s. A pair
of cold fronts are forecasted to move across the area late week
into the weekend. The first passes through late Friday
accompanied by increased rain chances and decrease in low level
humidity. Rain chances linger through Saturday before a stronger
front moves across late Saturday followed by a wind shift and
drying throughout air column. Above normal temps Friday will
cool down through the weekend behind the fronts, with below
normal temps forecasted for Sunday.

&&

.AVIATION /21Z SUNDAY THROUGH FRIDAY/...
VFR through the forecast period. Gusty north winds will
continue into the evening hours as low pressure offshore slowly
pulls off to the northeast. Skies becoming scattered this
evening. Continued northerly flow on Monday, but not as gusty.

Extended Outlook...VFR is expected to dominate Sun evening
through Wed with continued active NNW-NNE winds late Sun night,
with some gusts, up to 15-20 kt, occurring daylight Mon.

&&

.MARINE...
Through Monday Night...Powerful coastal low to prolong Gales
into evening, with 35 kt noted inshore, and frequent gusts to 40
kt at outer buoy 41013 presently. However, abatement is still
expected as the low drifts to the ENE. Gales will be followed by
advisory conditions for a couple days as the low is sluggish to
exit, perhaps sometimes Tuesday the advisories will be lowered.
The atmosphere is drying out so no TSTMs to contend with. NE
waves will slowly subside with wave periods around 12 seconds
this forecast period, wave heights dropping to 5-8 feet into
Monday, thus advisories will be needed tomorrow.

Tuesday through Friday...Conditions look to finally improve to
sub-SCA criteria Tuesday after a week's worth of headlines, as
low pressure well offshore continues to move further away and
high pressure builds over the Carolinas. North winds around
10-15 kts gust 15-20 kts early Tuesday will continue to weaken
throughout the day, along with relaxing of 3-5 ft seas from the
morning. Winds 10 kts of less forecasted for Tuesday evening
through Wednesday night, first out of the north before veering
to easterly late Wednesday. Seas 2-4 ft Tuesday evening lower to
2-3 ft by late Wednesday. High pressure slides offshore
Thursday allowing return flow around 10 kts to develop. A cold
front approaches late Friday increasing southerly winds to 10-15
kts. 2-3 ft seas Thursday increase slightly to 2-4 ft Friday.
Seas predominantly NE swell from departing low with ESE wind
waves mixing in beginning late Thursday.

&&

.TIDES/COASTAL FLOODING...
Secondary high tide will produce minor tidal flooding tonight,
but nothing like we saw this morning, especially NE SC. The
minor tidal flooding should remain confined to the SE NC coast
and lower Cape Fear River. The Monday morning high tide will
bring greater tidal flooding, but short of what we saw today.
Tidal flooding should persist through about Tuesday before
waning, between the new and full moon phase.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...High Surf Advisory until 7 PM EST this evening for SCZ054-056.
NC...High Surf Advisory until 6 AM EST Monday for NCZ106-108.
     Coastal Flood Advisory from 8 PM to 11 PM EST this evening for
     NCZ106-108.
MARINE...Gale Warning until 7 PM EST this evening for AMZ254-256.
        Gale Warning until midnight EST tonight for AMZ250-252.

&&

SYNOPSIS...ILM
NEAR TERM...MJC
SHORT TERM...VAO
LONG TERM...VAO
AVIATION...43
MARINE...8/VAO
TIDES/COASTAL FLOODING...Colby
Hazardous weather outlook, Nov 7, 3:24 PM EST, 3 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
324 PM EST Sun Nov 7 2021

AMZ250-252-082030-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
324 PM EST Sun Nov 7 2021

...GALE WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Small Craft Advisory expected Monday and Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

AMZ254-256-082030-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
324 PM EST Sun Nov 7 2021

...GALE WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Small Craft Advisory expected Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ107-082030-
Inland New Hanover-
324 PM EST Sun Nov 7 2021

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...This afternoon and tonight.

No hazardous weather expefcted.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Minor tidal flooding is possible along the banks of the lower Cape
Fear River from Wilmington southward during successive high tides
Monday through Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ106-108-082030-
Coastal Pender-Coastal New Hanover-
324 PM EST Sun Nov 7 2021

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM EST MONDAY...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 PM TO 11 PM EST THIS
EVENING...

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Surf Advisory.
   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Coastal flooding may occur through early Tuesday, around high tide.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ110-082030-
Coastal Brunswick-
324 PM EST Sun Nov 7 2021

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...This afternoon and tonight.

Occasional gusts to 35 mph through evening.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Coastal flooding likely Monday, minor in scope.

Spotter activation is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

SCZ054-056-082030-
Coastal Horry-Coastal Georgetown-
324 PM EST Sun Nov 7 2021

...HIGH SURF ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

This Hazardous Weather Outlook is for northeast South Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Surf Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Coastal flooding likely Monday, though not as high as today.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ105-109-SCZ055-058-082030-
Inland Pender-Inland Brunswick-Inland Georgetown-Central Horry-
324 PM EST Sun Nov 7 2021

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ087-096-099-SCZ017-023-024-032-033-039-059-082030-
Robeson-Bladen-Columbus-Marlboro-Darlington-Dillon-Florence-Marion-
Williamsburg-Northern Horry-
324 PM EST Sun Nov 7 2021

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

8

In the hours before

Local storm report, Nov 7, 3:23 PM EST, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
323 PM EST SUN NOV 07 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0918 AM     COASTAL FLOOD    SPRINGMAID PIER         33.66N  78.92W
11/07/2021                   AMZ254             SC   NOS

            GAGE AT SPRINGMAID PIER RECORDED WATER LEVEL OF 8.33 FT
            - 8TH HIGHEST LEVEL ON RECORD.

&&

EVENT NUMBER ILM2100153

OLIVA
Local storm report, Nov 7, 3:24 PM EST, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
324 PM EST SUN NOV 07 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0918 AM     COASTAL FLOOD    JOHNNY MERCER PIER      34.21N  77.80W
11/07/2021                   NEW HANOVER        NC   NOS

            GAGE AT WRIGHTSVILLE BEACH RECORDED WATER LEVEL OF 7.71
            FT - 5TH HIGHEST LEVEL ON RECORD.

&&

EVENT NUMBER ILM2100154

OLIVA
Local storm report, Nov 7, 3:25 PM EST, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
325 PM EST SUN NOV 07 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0937 AM     COASTAL FLOOD    3 SW BRIARCLIFFE ACRES  33.76N  78.79W
11/07/2021                   HORRY              SC   FIRE DEPT/RESCUE

            HORRY COUNTY FIRE RESCUE REPORTED CAR STALLED ON SHORE
            DRIVE IN MYRTLE BEACH IN TIDAL FLOODWATERS. ONE PERSON
            RESCUED WITHOUT INJURY.

&&

EVENT NUMBER ILM2100155

OLIVA
Local storm report, Nov 7, 3:28 PM EST, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
328 PM EST SUN NOV 07 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     COASTAL FLOOD    1 SSE GARDEN CITY       33.58N  79.00W
11/07/2021                   HORRY              SC   BROADCAST MEDIA

            BROADCAST MEDIA SHARED VIDEO OF TIDAL FLOODING ON
            ATLANTIC AVE IN GARDEN CITY, SC. WATER ENTERED SOME OF
            THE BUSINESSES.

&&

EVENT NUMBER ILM2100156

OLIVA
Local storm report, Nov 7, 3:33 PM EST, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
333 PM EST SUN NOV 07 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     COASTAL FLOOD    2 E NORTH MYRTLE BEACH  33.83N  78.64W
11/07/2021                   HORRY              SC   BROADCAST MEDIA

            BROADCAST MEDIA SHARED VIDEO OF COASTAL FLOODING IN
            CHERRY GROVE, SC. WATER ENTERED SOME HOMES.

&&

EVENT NUMBER ILM2100157

OLIVA
Local storm report, Nov 7, 3:35 PM EST, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
335 PM EST SUN NOV 07 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 AM     COASTAL FLOOD    1 NE CAROLINA BEACH     34.05N  77.89W
11/06/2021                   NEW HANOVER        NC   PUBLIC

            PUBLIC REPORTED SEVERAL VEHICLES DAMAGED DUE TO COASTAL
            FLOODING ON THE NORTH END OF CAROLINA BEACH.

&&

EVENT NUMBER ILM2100158

OLIVA

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 7, 11:26 AM ESTCoastal Flood AdvisoryILMNew Hanover3 hr
Nov 7, 2:39 PM ESTCoastal Flood AdvisoryILMNew Hanover, Pender7 hr

Nearby

Small Craft Advisories in North Carolina, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.